Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 128, NWS Louisville, KY

May 11, 2016Butler County, Edmonson County, Grayson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 11, 2016, 8:12 PM CDT for Butler County, Edmonson County, Grayson County, Kentucky. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2016, 8:12 PM CDT (01:12 UTC)
Expired
May 11, 2016, 8:45 PM CDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KY, Edmonson County, KY, Grayson County, KY

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 8:12 PM CDTTSTM WND DMG3 Ssw Welchs Creek, KYTREES AND POWER LINES DOWN IN THE NORTHERN PART OF THE COUNTY.
May 11, 8:26 PM CDTTSTM WND DMG1 Nw Sunfish, KYTREE DOWN ON SUNNY POINT ROAD, HWY 1075, NEAR SUNFISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 6:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WUUS53 KLMK 120112
SVRLMK
KYC031-061-085-120145-
/O.NEW.KLMK.SV.W.0128.160512T0112Z-160512T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 PM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRAYSON COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 845 PM CDT

* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHWEST OF BROWNSVILLE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BROWNSVILLE...LEE...PARK CITY...SADLER...OLLIE...CHALYBEATE...BEE SPRING...
  SHREWSBURY...STOCKHOLM AND PROSPERITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3741 8656 3737 8614 3734 8614 3734 8615
      3735 8616 3733 8616 3722 8605 3706 8607
      3708 8619 3710 8622 3710 8624 3708 8626
      3708 8628 3717 8640 3724 8664
TIME...MOT...LOC 0111Z 280DEG 22KT 3728 8644 

HAIL...1.00IN
WIND...60MPH
 
$$

RAS
2 follow-up statements
726 
WWUS53 KLMK 120133
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 PM CDT WED MAY 11 2016

KYC031-120142-
/O.CAN.KLMK.SV.W.0128.000000T0000Z-160512T0145Z/
BUTLER KY-
833 PM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST
INTO EDMONSON COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL KENTUCKY.

LAT...LON 3717 8640 3740 8646 3739 8630 3736 8614
      3734 8614 3735 8616 3733 8616 3722 8605
      3709 8608
TIME...MOT...LOC 0132Z 280DEG 22KT 3726 8627 

$$

KYC061-085-120145-
/O.CON.KLMK.SV.W.0128.000000T0000Z-160512T0145Z/
GRAYSON KY-EDMONSON KY-
833 PM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTH CENTRAL GRAYSON AND EDMONSON COUNTIES...

AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSVILLE...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...SADLER...OLLIE...BEE SPRING...SHREWSBURY...STOCKHOLM...
PROSPERITY...MOUTARDIER...SOUTH AND BLACK GOLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3717 8640 3740 8646 3739 8630 3736 8614
      3734 8614 3735 8616 3733 8616 3722 8605
      3709 8608
TIME...MOT...LOC 0132Z 280DEG 22KT 3726 8627 

HAIL...1.00IN
WIND...60MPH
 
$$

RAS
965 
WWUS53 KLMK 120147 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM CDT WED MAY 11 2016

KYC061-085-120157-
/O.EXP.KLMK.SV.W.0128.000000T0000Z-160512T0145Z/
GRAYSON KY-EDMONSON KY-
847 PM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRAYSON AND
EDMONSON COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL KENTUCKY.

LAT...LON 3717 8640 3740 8646 3739 8630 3736 8614
      3734 8614 3735 8616 3733 8616 3722 8605
      3709 8608
TIME...MOT...LOC 0145Z 280DEG 22KT 3726 8627 

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:21 PM CDT, 51 minutes earlier.

Area forecast discussion, May 11, 7:21 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
821 PM EDT WED MAY 11 2016

...Forecast Update...
Issued at 815 PM EDT Wed May 11 2016

Severe Tstm Watch #169 in effect til 03z for Dubois, Orange,
Washington, Perry, Crawford, and Harrison counties in Indiana.

Severe Tstm Watch #171 in effect til 05z from Scott County Indiana
south thru Louisville and Bullitt County then west to Hancock, Ohio,
and Butler counties in Kentucky.

The convective line continues moving east across south-central
Indiana and into north-central Kentucky at this time. Wind gust
reports so far have been primarily in the 40 to around 50 mph range,
with a few trees down in Dubois County. Locally higher winds are
possible in narrow channels within the cold pool behind the leading
gust front. Meanwhile, the isolated storm in southern Oldham County
produced up to quarter size hail.

We will continue to monitor and provide additional updates this
evening.

Issued at 510 PM EDT Wed May 11 2016

Complex of storms moving east out of the STL area, and additional
storms lighting up on a boundary very close to the I-64 corridor
across southern Illinois. These storms will ride eastward along the
boundary and into south-central Indiana by early evening. SPC has
issued a Severe Thunderstorm Watch in Indiana, but the box will
remain north and west of the Louisville Metro for now.

Outstanding questions that will govern where and how long the
convection continues include instability, which is limited east of I-
65 by lower dewpoints, and how far northward the effective boundary
will move before storms reach us. Will keep close tabs on this, but
it is looking more like the southward extent into Kentucky could be
limited. Still need to remain weather aware into this evening!

.SHORT TERM (Now through Thursday Night)...
Issued at 315 PM EDT Wed May 11 2016

...A Complex of Strong/Severe Storms Possible This Evening...

The synoptic pattern late this afternoon features weak shortwave
ridging over the Ohio Valley, downstream of an upper-level trough
pushing into the Northern Plains.  This trough will push through the
Ohio Valley through the period, ushering in a couple chances for
showers and thunderstorms.

We continue to watch convection off to the west of the region.  It
has recently become better organized near the Saint Louis area, with
a strong cold pool noted on radar.  This suggests the convection
will begin to accelerate quicker to the east along the I-64 corridor
this evening.  Currently along the I-64 corridor there exists a
remnant boundary, now lifting north as an effective warm front.  To
the south of this, the airmass has become strongly unstable with
MLCAPEs in excess of 3,000 J/kg in places.  DCAPEs in excess of
1,000 J/kg should continue to lead to efficient cold pool
production.  0-3km shear vectors around 20-30 knots oriented
orthogonal to the convection should help keep it loosely tied to its
cold pool, at least through the next several hours.  We could see
convection develop along the lifting warm front this afternoon, but
this will be fighting ridging aloft and a lack of synoptic forcing
so do not think it will become very organized.  The main severe
threat looks to come with the MCS early this evening.

Main forecast challenge will be exactly where this MCS tracks and
how strong it will be when it arrives.  Main limiting factors will
be weakening 0-3km flow with eastern extent.  Additionally, we will
just be past peak heating once the convection arrives. However,
still think there is a severe threat along the I-64 corridor in
southern IN and into central KY, with damaging winds and possibly
some marginally severe hail being the main threats.

Forecast confidence decreases substantially tonight as guidance is
in vast disagreement.  As the trough begins to eject towards the
region, isentropic lift on the nose of a 30-knot low-level jet
should feed into any remnant boundaries.  The big question will be
what boundaries there will be and where they will be located.  For
this reason, will hold off on a Flash Flood Watch for now, but it
will be strongly considered through the evening and early overnight
hours once trends become more apparent.  The deep layer flow could
favor training storms along NW-SE boundaries, similar to what we
saw in southern KY this morning.

On Thursday, the upper-level trough will slide into the Great Lakes
region.  This will help drive a surface cold front through the
region.  Another conditional threat of severe weather exists
Thursday afternoon/evening as this front pushes through.  Guidance
is generally suggestive that we will see enough breaks in the
morning convection to destabilize ahead of the front in the
afternoon, especially along and east of I-65.  The better kinematics
will lag the frontal ascent, but if we do realize the instability
suggested by some of the guidance, we could see some some strong to
locally severe multicell clusters capable of locally damaging winds
and hail.  We will dial this threat in more overnight once we see
how convection progresses and the prospects for some morning
sunshine and resultant destabilization.

Convection will push to the east Thursday night, with cooler and
drier air finally filtering into the region.  Overnight lows will
dip into the low and mid 50s.

.LONG TERM (Friday through Wednesday)...
Issued at 325 PM EDT Wed May 11 2016

The synoptic pattern at the start of the long term period will
feature a mean trough across the northern CONUS.  This trough will
amplify through this weekend bringing northwesterly upper-level
flow, but will once again turn back to the southwest by early next
week.

Will keep the discussion short in the long term period given the
active short term period.  A strong PV anomaly will dive through the
region on Friday night into early Saturday, bringing a line of
showers.  Moisture is lacking with this system so do not expect much
QPF, which is certainly good news given the heavy rainfall as of
late.  This front will usher in much cooler air as the trough aloft
amplifies.  Highs Saturday and Sunday won't make it out of the
low/mid 60s, perhaps even the upper 50s in some of the cooler spots!
Will have to keep an eye on Sunday morning, as surface ridging
passing overhead could make for very chilly temperatures.  Some
areas could dip into the upper 30s!

We will return to a warmer and more active pattern early next week
as the flow transitions to more southwesterly once again.  Will see
an increase in precipitation chances late Sunday through at least
Wednesday of next week.

&&

.AVIATION (00Z TAF Update)...
Issued at 645 PM EDT Wed May 11 2016

Main challenge in this TAF set is the impact of storms crossing the
Wabash Valley. Southward extent will be limited, at least initially,
by the northward progression of a residual boundary from last
night's storms.

Confidence in hi-res model data is not high, but it suggests that
storms could make it into SDF around 01-02Z. Will carry a TEMPO for
MVFR ceiling and vis, and thunderstorm gusts to 35 kt. After
midnight, confidence diminishes further as that depends heavily on
the evolution of the complex of storms, and potential re-development
behind.

Most favorable scenario to get storms into BWG is if a strong cold
pool develops and is able to push the line southward. Will carry
VCTS after 06Z for that possibility, as well as any re-development.
LEX is more tricky, as it depends on the initial boundary not
lifting north of there. Will also carry VCTS there after 04Z.  Could
have some restrictions to vis around daybreak with residual low-
level moisture, but will depend on additional rainfall, so will have
to revisit anything worse than MVFR in the next issuance.

Thu afternoon prefrontal convection will depend on how long
overnight storms keep going, but confidence is high enough at this
point to include VCTS and CB after 17-18Z.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........RAS/TWF
Short Term.....KJD
Long Term......RAS
Aviation.......RAS
Hazardous weather outlook, May 11, 4:07 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT WED MAY 11 2016

INZ078-079-091-092-KYZ023>043-045>049-053>057-061>067-070>078-081-
082-122115-
SCOTT-JEFFERSON-FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-
HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-HARRISON-SPENCER-
ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-
JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-
GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-
METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
507 PM EDT WED MAY 11 2016 /407 PM CDT WED MAY 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COMPLEX OF THUNDERSTORMS WILL PUSH INTO SOUTHERN INDIANA AND
CENTRAL KENTUCKY THIS EVENING. THIS COMPLEX WILL BE CAPABLE OF
PRODUCING LOCALLY DAMAGING WINDS...SMALL HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY.
DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT LOCALIZED
FLASH FLOODING WILL CONTINUE TO BE POSSIBLE IN AREAS THAT SEE REPEATED
ROUNDS OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING
TONIGHT OR THURSDAY TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-090-122115-
ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-HARRISON-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH...
TELL CITY...CORYDON
507 PM EDT WED MAY 11 2016 /407 PM CDT WED MAY 11 2016/

...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COMPLEX OF THUNDERSTORMS WILL PUSH INTO SOUTHERN INDIANA BY
EARLY EVENING. THIS COMPLEX WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THE STRONGER STORMS...AND HEAVY RAINFALL COULD RESULT IN
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY.
DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT LOCALIZED
FLASH FLOODING WILL CONTINUE TO BE POSSIBLE IN AREAS THAT SEE REPEATED
ROUNDS OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING
TONIGHT OR THURSDAY TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/RAS

In the hours before

Local storm report, May 11, 8:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     2 N LOUISVILLE          38.25N 85.74W
05/11/2016                   JEFFERSON          KY   BROADCAST MEDIA

            PARTS OF LOUISVILLE GARDENS ROOF DAMAGED.

&&

SZAPPANOS
Local storm report, May 11, 8:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
901 PM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TSTM WND DMG     2 NE LOUISVILLE         38.24N 85.71W
05/11/2016                   JEFFERSON          KY   BROADCAST MEDIA

            TREE REPORTED DOWN.

&&

SZAPPANOS
Local storm report, May 11, 8:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     SELLERSBURG             38.39N 85.76W
05/11/2016  E60 MPH          CLARK              IN   TRAINED SPOTTER

&&

SZAPPANOS
Local storm report, May 11, 8:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 PM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             2 SW RINEYVILLE         37.72N 85.99W
05/11/2016  E0.75 INCH       HARDIN             KY   PUBLIC

&&

SZAPPANOS
Local storm report, May 11, 8:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND GST     2 SW SAINT MATTHEWS     38.23N 85.66W
05/11/2016  M54 MPH          JEFFERSON          KY   ASOS

            REPORTED AT BOWMAN FIELD.

&&

SZAPPANOS
Local storm report, May 11, 8:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     2 SE LYNDON             38.24N 85.57W
05/11/2016  E50 MPH          JEFFERSON          KY   PUBLIC

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:00 PM CDTSevere Thunderstorm WarningLMKMeade30 min
May 11, 7:01 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby29 min
May 11, 7:06 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade24 min
May 11, 7:10 PM CDTSpecial Weather StatementLMKBreckinridge, Butler, Grayson, Ohio35 min
May 11, 7:28 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade32 min
May 11, 7:33 PM CDTSevere Thunderstorm WarningLMKJefferson27 min
May 11, 7:56 PM CDTSpecial Weather StatementLMKEdmonson, Grayson, Hardin, Larue, Warren49 min
May 11, 8:14 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson46 min
May 11, 8:16 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble29 min
May 11, 8:17 PM CDTSevere Thunderstorm WarningLMKHardin, Larue, Marion, Nelson28 min
May 11, 8:21 PM CDTSpecial Weather StatementLMKShelby, Spencer24 min
May 11, 8:30 PM CDTSevere Thunderstorm WarningLMKTrimble30 min
May 11, 8:40 PM CDTSpecial Weather StatementLMKBoyle, Mercer, Washington35 min
May 11, 8:43 PM CDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington32 min
May 11, 8:43 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby, Trimble32 min
May 11, 8:48 PM CDTSpecial Weather StatementLMKAnderson, Franklin, Shelby27 min
May 11, 8:59 PM CDTSpecial Weather StatementLMKAdair, Barren, Casey, Cumberland, Green, Marion and 4 more46 min
May 11, 9:20 PM CDTSevere Thunderstorm WarningLMKBoyle, Lincoln, Mercer25 min
May 11, 9:21 PM CDTSpecial Weather StatementLMKFayette, Franklin, Harrison, Jessamine, Mercer, Scott and 1 more24 min
May 11, 9:36 PM CDTSpecial Weather StatementLMKGrayson24 min
May 11, 9:41 PM CDTSevere Thunderstorm WarningLMKGarrard34 min
May 11, 9:45 PM CDTSevere Thunderstorm WarningLMKLincoln30 min
May 11, 9:51 PM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more39 min
May 11, 10:06 PM CDTSpecial Weather StatementLMKMadison24 min
May 11, 10:53 PM CDTSpecial Weather StatementLMKGreen37 min
May 12, 1:48 AM CDTFlash Flood WatchLMKAdair, Allen, Barren, Bourbon, Boyle, Butler and 27 more20 hr
May 12, 2:00 AM CDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Ohio4 hr
May 12, 7:33 AM CDTRiver Flood AdvisoryLMKWarren36 hr
May 12, 1:43 PM CDTSpecial Weather StatementLMKEdmonson, Larue32 min
May 12, 2:13 PM CDTRiver Flood AdvisoryLMKOhio36 hr
May 12, 2:26 PM CDTSpecial Weather StatementLMKLogan, Warren34 min
May 12, 2:37 PM CDTAreal Flood AdvisoryLMKBoyle, Garrard, Jessamine, Lincoln, Madison3 hr
May 12, 2:46 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor29 min
May 12, 2:58 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe47 min
May 12, 3:15 PM CDTSpecial Weather StatementLMKTaylor30 min
May 12, 3:24 PM CDTSpecial Weather StatementLMKEdmonson, Warren36 min
May 12, 3:57 PM CDTAreal Flood AdvisoryLMKHart63 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.